MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ CERE 1.5MMX6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ CERE 1.5MMX6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number CDF100156-30
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank.This information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during an auxiliary aneurysm embolization, a 1.5mmx6cm deltapaq cere coil (cdf10015630, s13582) couldn¿t be released when it arrived the cerebral target position.The physician withdrew it, and used another new coil to complete the procedure.There was no patient harm reported.Additional information received indicated that pre-deployment electrical testing was performed.The same detachable control box (dcb), and the control cable were used successfully with subsequent coils.The coil was still attached to the coil delivery system when it was removed from the patient.The coil was not stretched, or damaged when it was removed from the patient.No excessive force was applied to the device.It was not necessary to remove concomitant devices with the complaint device.Adequate flush was maintained through the devices.The event prolonged the procedure by a few minutes.The physician did not feel the prolongation of procedure was clinically significant.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during an auxiliary aneurysm embolization, a 1.5mmx6cm deltapaq cere coil (cdf10015630, s13582) couldn¿t be released when it arrived at the cerebral target position.The physician withdrew it and used another new coil to complete the procedure.There was no patient harm reported.Additional information received indicated that pre-deployment electrical testing was performed.The same detachable control box (dcb) and the control cable were used successfully with subsequent coils.The coil was still attached to the coil delivery system when it was removed from the patient.The coil was not stretched or damaged when it was removed from the patient.No excessive force was applied to the device.It was not necessary to remove concomitant devices with the compliant device.Adequate flush was maintained through the devices.The event prolonged the procedure by a few minutes.The physician did not feel the prolongation of the procedure was clinically significant.A non-sterile unit deltapaq cere 1.5mmx6cm was received inside of a pouch.The device was visually inspected, and it was found in good normal conditions, no anomalies or damages were observed during the visual inspection.The device was inspected under a microscope and the embolic coil was found with a kinked condition, also, it was stuck inside the introducer.The functional test could not be performed due to the stuck condition noted on the embolic coil.A manufacturing record evaluation was performed for the finished device s13582 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil - failure to detach¿ could not be evaluated, since during the analysis it was noted that the embolic coil has a kinked condition, also it was stuck inside the introducer.Due to these conditions, the functional test could not be performed.This condition could be contributing to the complaint reported by the customer since the embolic coil needs to be out of the introducer to start the detachment cycle.Based on the information obtained during the analysis the customer complaint was confirmed.The kinked condition noted on the embolic coil might appear to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis nor the mre suggests that the failure reported by the customer could be related to the manufacturing process.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAPAQ CERE 1.5MMX6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10568052
Report Number3008114965-2020-00422
Device Sequence Number2704699
Product Code HCG
UDI-Device Identifier00878528007043
UDI-Public00878528007043
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberCDF100156-30
Device Catalogue NumberCDF10015630
Device Lot NumberS13582
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2020
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date09/22/2020
Supplement Report FDA Received Date10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1